CSN Login
Members Online: 7

side effects Chemotherapy for lung cancer stage 4

AII715
Posts: 1
Joined: Aug 2009

My husband is having chemotherapy since june taxol/carboplatin .The last 3 weeks he is feeling terribly fatigue and he is depress. I do not know what to do. It seems the treatment is working because the tumor shrunk.But he told me lately that he feels that he dies every day.He is in bed every day. He quit working and he hardly has energy to go another room at the house.
The doctor said that he will feel better.I am very worry about my husband.

MichelleP's picture
MichelleP
Posts: 254
Joined: May 2009

My husband took Gemzar/Carboplatin. They were very hard on his system which caused him to have blood/platelet transfusions after every treatment. He too has been very weak and can't walk more than a few feet and even then needs assistance. He just stopped this chemo combo two weeks ago and is recovering slowly. This combo did indeed work and we saw improvement on our most recent CT scan, but it's too harsh and we're starting Tarceva on Monday. Sad to say, but Tarceva also causes fatigue but at least there shouldn't be any more transfusions.

Most likely when your hubby has his blood levels checked you'll see the cell counts dropped and this is why he's so weak.

Good luck to both of you and please come back here often because there are many here who can help with your concerns.

stayingcalm's picture
stayingcalm
Posts: 656
Joined: Feb 2007

Michelle - Tarceva doesn't necessarily cause fatigue - side effects I've noticed the most are skin rash and extremely dry skin (Eucerin helps a lot) and an occasional um...visit to the bathroom. Hopefully your husband will escape the worst of the side effects, too.

MichelleP's picture
MichelleP
Posts: 254
Joined: May 2009

Yea, I heard that not everyone gets fatigue from Tarceva and I hoping that my husband won't either. I'm waiting a couple days before I give him the Tarceva so he can get some strength back and I'm ready for the rash....I bought three bottles of the Eucerin a few tubes of hydrocortisone cream. We're ready to roll! Thanks for the info stayingcalm!

cobra1122's picture
cobra1122
Posts: 245
Joined: Jul 2009

I had the somewhat the same treatment as your husbands, and although everyone reacts differently, there are similar side effects. I was tired that increased with each treatment also got aches all over, wtih some stomache sickness, i took meds for that as well as antidepressants. Keep up his fluid intake along with something like Boost to help keep the nutrients going in his body when he doesn't want to eat, I never got the rash, lost my hair the first round but it slowly came back, although softer and slightly darker... IF you notice and signs of increased Confusion or cognitive problem take wtih the ONco Doc it may cause some sidw effects there... I sufford from extreme chemo brian which lead to atrophy of the brian, we decided to stop chemo because of this side effect.

My best to Your Husband and you and the family
Our Prayers and Best Wishes
Dan and Margi Harmon

cobra1122's picture
cobra1122
Posts: 245
Joined: Jul 2009

REMEMBER not everyone reacts the same, and that the treatment does work in a large number of cases. I figured that the side effects were worth the risk, considering that it would help slow if not stop the cancer.... I am one of those odd cases where it did and didn't work, I have both small and non-small cell, and as it worked on some it didn't on others, This treatment right now is one of the best hopes, so tell him to try and stick with it........

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network